MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS LTD. ATELLICA IM HBC TOTAL 2 (HBCT2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS LTD. ATELLICA IM HBC TOTAL 2 (HBCT2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of nonreactive (negative) atellica im hbc total 2 (hbct2) results which were discordant relative to clinical expectation and alternate-method testing.No issues were identified with assay calibration or quality control (qc), and no problems have been seen with other assays.The assay's instructions for use (ifu) states the following, under limitations: "the performance of the assay has not been established for populations of immunocompromised or immunosuppressed patients." "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis." siemens is investigating.
 
Event or Problem Description
The customer reports observation of nonreactive (negative) atellica im hbc total 2 (hbct2) results which were discordant relative to clinical expectation and alternate-method testing.Hbct2 kit lot 008 was in use at the time.Initial nonreactive hbct2 results for the affected patients were questioned by laboratory clinicians, and not reported.The laboratory sent the samples for repeat testing at another laboratory, using a different assay method.Conflicting positive results were produced by the alternate method and were accepted as the correct results.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00323 was initially submitted on 2023-12-12.A customer from outside the united states reported observation of nonreactive (negative) atellica im hbc total 2 (hbct2) results which were discordant relative to clinical expectation and alternate-method testing.No issues were identified with assay calibration or quality control (qc), and no problems had been seen with other assays.While the customer observed several instances of discordant nonreactive results, it is noted that the customer generated >12,000 patient results using hbct2 lot 008, so the observation rate is low.Siemens analysis of customer data showed that the hbct2 positive control result had declined over time, while the lot-008 reagent packs were aboard the instruments.This trend was not observed when the customer used another reagent lot (011).Siemens performed a 7-day on-board stability study in which performance of hbct2 lots 008 and 011 was evaluated with a broad set of samples.Both assay lots met applicable specifications, demonstrating that the product is performing as intended.No product problem was identified.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." notes: manufacturer information in section d3 has been corrected.In section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM HBC TOTAL 2 (HBCT2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS LTD.
glyn rhonwy, llanberis
caernarfon NY LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18311451
Report Number1219913-2023-00323
Device Sequence Number15019666
Product Code LOM
UDI-Device Identifier00630414604138
UDI-Public00630414604138
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P210019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2025
Device Model NumberN/A
Device Catalogue Number11200739
Device Lot Number008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown